MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE
Model Number UM-S20-17S
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was received and evaluated.Visual inspection of the device appearance, it was confirmed by hand that the upper part of the probe was broken.Furthermore, device evaluation found image was not displayed, leakage and breakage of device insertion tube was observed.The customer reported issue was confirmed.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported that during examination ( unspecified procedure) with a bronchoscope, the ultrasound image was not displayed from the beginning of the examination, and the image was not displayed even after multiple replacements.The intended procedure was completed using a similar device with no patient harm or injury reported due to the event.No user injury reported.Device return evaluation found image was not displayed, damage, leakage in the insertion tube was observed.This report being submitted due to the finding of damage, leakage in insertion tube identified during the device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation and correction to h4.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the no image was the ultrasonic image could not be rendered normally because the ultrasonic medium inside the sheath leaked out due to the occurrence of a hole in the sheath at the tip.The ultrasonic wave could not be transmitted normally.Olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17115525
Report Number3002808148-2023-05881
Device Sequence Number6593704
Product Code ITX
UDI-Device Identifier04953170241000
UDI-Public04953170241000
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-S20-17S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRONCHOSCOPE.; MAJ-1720 (PROBE DRIVING UNIT).NO.7400421.
Patient SexUnknown